Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 37, NWS State College, PA
NWS State College, PA issued this flash flood warning at Aug 14, 2001, 12:29 AM EDT for Dauphin County, Perry County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2001, 12:29 AM EDT (04:29 UTC)
- Expired
- Aug 14, 2001, 3:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Dauphin County, PA, Perry County, PA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 4.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCTP 140431 FFWCTP PAC043-099-140730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1229 AM EDT TUE AUG 14 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * FLASH FLOOD WARNING FOR... PERRY COUNTY IN PENNSYLVANIA DAUPHIN COUNTY IN PENNSYLVANIA * UNTIL 330 AM EDT. * AT 1225 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAINFALL. SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. DOPPLER RADAR ESTIMATED THAT OVER 2 INCHES OF RAIN HAS ALREADY FALLEN THERE SINCE MIDNIGHT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING AROUND THE DUNCANNON AND DAUPHIN AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. $$ LAT...LON 4045 7717 4033 7700 4052 7666 4065 7697 DANGELO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 9:00 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 13, 9:00 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 900 PM EDT MON AUG 13 2001 THE DRIER AIR BEHIND FRONT 1 HAS SETTLED INTO CTP AND TSRA ACTIVITY HAS DIMINISHED. THE REMAINING ACTIVITY NEAR THE NY BORDER WILL DSPT AFTER SS. THE DYING SHRA OVR BEDFORD COUNTY WILL BE GONE BY THE TIME THIS AFD HITS THE STREET. FRONT 2 HAS HAD A HARD TIME WORKING ITS WAY ACROSS 80 DEGREE LAKE ERIE BUT APPRS TO HAVE ARRIVED AT ERIE AS OF 23Z AFTER A 5 HOUR TRIP FROM THE NORTH SHORE. THE FRONT HAS YET TO PASS BUF AFTER PASSING YYZ AROUND 18Z. THE SFC HI DRIVING THE FRONT IS NEAR MSP THIS EVE AND DRIFTING SE. BY AM THE SFC HI SHOULD BE NEAR MKE. THIS LACK OF AMBITION WILL PROB RESULT IN THE DEWPTS HANGING UP TONITE. PERHAPS EVEN DRIFTING UP FROM WHERE THEY ARE THIS EVE BETWEEN THE ALLEGHENIES AND THE SUSQUEHANNA. SINCE THERE DOES NOT SEEM TO BE ANY STRONG BREEZES WITH THIS FRONT I WOULD EXPECT SOME PRETTY DENSE FOG IN THE MORNING...ESP IN AREAS THAT HAVE HAD RAIN DURG THE LAST FEW DAYS. DURG TUE THE SLO DRYING SHUD CONT. THE ETA AND NGM SHOW LOTS OF RESIDUAL MOISTURE BLO 700MB AND WITH HGTS LOWER THAN THEY HAVE BEEN IN A WHILE I WOULD NOT BE SURPRISED TO SEE SOME SHRAS POP UP IN THE SUSQ VAL AND POINTS E AFTER 18Z TUE DURG PEAK HEATING HRS. I WILL NOT ADD A POP NOW BUT MIDNIGHT MAN MAY WANT TO PUT IN A 20 POP FOR OUR EASTERN ZONES SINCE IT WILL BE 1ST PERIOD FOR HIM. THE 50H TROF STALLS NEAR THE COAST AND THIS SLOWS AND WEAKENS THE SFC HI AS IT MOVES OVR PA. SO A LOT OF MODIFICATION OF THE AIR MASS TAKES PLACE AS IT MOVES INTO OUR FA. ANYONE HOPING FOR COOL CRISP POLAR AIR WILL BE DISAPPOINTED. DEWPTS PROB WILL NOT DROP BLO 50 E OF THE MTNS AND PROB WILL NOT EVEN GET DOWN TO 60 IN THE LWR SUSQ. BY WED AFTN...A SW FLOW DEVELOPS BETWEEN THE WEAK HI ALG THE COAST AND THE DEVELOPING SHRA SYSTEM OVR THE MS VAL. THIS WILL RETURN THE UGLY MUGGIES TO PA BY THU. SO OUR COOLEST AFTN SHUD BE TUE AND OUR COOLEST MORNING WED. FORTUNATELY THIS TIME THE MIDWEST SYSTEM SHUD BE HERE FRI. IF THE AVN IS CORRECT WITH THE TIMING...THE AREAS THAT NEED THE RAIN THE MOST WILL NOT GET IT. THE FRONT WILL BE THRU MOST OF THE RDG/VAL AREA BY 18Z WITH FROPA AT BFD JST UNV AND AOO DURG THE DIURNAL MIN FOR TSRA. AS HAS HAPPENED WITH OUR 2 PREVIOUS FRONTS...THE FRI SYSTEM APPRS HEADED FOR A STALLING PERIOD ALG THE COAST. THE NEXT S/W MOVG SE FROM CENTRAL CANADA MAY TRIGGER A WAVE ALG THE FRONT THAT COULD DUMP MORE RAIN ALG THE SOGGY SE AREAS OF OUR FA FRI NITE AND EARLY SAT. THE REST OF US WILL HAVE ANOTHER SHOT AT SOME RAIN SAT AFTN FROM A MOISTURE STARVED BUT VERY IMPRESSIVE STRONG S/W MOVG ACRS THE LAKES AND UP THE ST LAWRENCE VAL OVER THE WEEKEND. AS YOU CAN TELL BY THE LENGTH OF THIS PRODUCT...WE ARE HAVING A MUCH QUIETER NIGHT THAN THE LAST 3 EVENINGS HAVE BEEN. WILL UPDATE TO TAKE OUT EVENING WORDING. CTP...NONE. HEAD
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.